Alert archive / Florida / Special Weather Statements in 2022
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 7, 2022, 3:20 PM EDT for Collier County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2022, 3:20 PM EDT (19:20 UTC)
- Expired
- Aug 7, 2022, 3:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Miami, FL
- Hail
- 0.25 in
- Wind
- 30
County Collier County, FL
The radar
The Miami radar (KAMX), 139 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1943 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508
WWUS82 KMFL 071920
SPSMFL
Special Weather Statement
National Weather Service Miami FL
320 PM EDT Sun Aug 7 2022
FLZ070-071945-
Inland Collier County FL-
320 PM EDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of northwestern Collier
County through 345 PM EDT...
At 320 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Ave Maria, moving west at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ave Maria, Immokalee, Golden Gate Estates, Orangetree, Big Corkscrew
Island, Corkscrew Swamp Sanctuary and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2646 8147 2635 8134 2620 8152 2636 8166
2639 8166
TIME...MOT...LOC 1920Z 069DEG 7KT 2635 8146
LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
MFLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:58 PM EDT, 22 minutes earlier.
Area forecast discussion, Aug 7, 2:58 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Miami FL 258 PM EDT Sun Aug 7 2022 ...New SHORT TERM, LONG TERM, MARINE, BEACHES... .SHORT TERM... (This evening through Monday) Issued at 214 PM EDT Sun Aug 7 2022 An upper level perturbation will move across the peninsula of Florida during the short term forecast period. A surface area of high pressure centered over the Atlantic remains the major synoptic scale feature holding influence over the region. The perturbation will eventually push into the eastern Gulf of Mexico. Along with the perturbation is some cooler air aloft which could enable some more vigorous diurnal thunderstorm activity with frequent to excessive lightning, heavy downpours, gusty winds, and even a non-zero chance of small hail with the strongest storms. Previously, the upper level perturbation was resolved to jog south but with these latest trends it appears to be more of an elongated trough scenario. Either way, this could allow for cooler air to enter southern portions of the peninsula which will need to be monitored for strong storm potential. Otherwise, the unsettled pattern will continue with the potential for a lull late evening into the overnight before the Atlantic showers return for the next round. Monday appears to be unsettled though a dry slot of air could accompany the back end of the perturbation which could open the door to a drier afternoon depending on the timing of arrival across the peninsula. Temperatures remain on the warm side with upper 80s to mid 90s for the daily maximums. Overnight lows remain 70s across much of the southern peninsula except for lower 80s around the Atlantic coast and the urban heat island of the metro area. && .LONG TERM... (Monday night through next Saturday) Issued at 214 PM EDT Sun Aug 7 2022 Mid-lvl heights will begin to rise on Tuesday as the upper-lvl low moves out into the GOM and the western Atlantic ridge builds into the area. A low-lvl disturbance will pass south of the area on Tuesday but as mentioned in previous discussions the system's moisture envelope and convergence zone should largely pass south of the area. Consequently PoPs will remain typical for an easterly flow regime with likely PoPs in the west coast and 30-40 PoPs along the east coast. Highs will warm into the low to mid 90s with peak heat indices over 100 degrees region wide. Wednesday and Thursday still look mostly dry with a notable SAL intrusion bringing PWATs down into the 1.2-1.4 inch range. Continued low-lvl easterly flow will likely limit any activity to the west coast, with the aforementioned dry air and mid-lvl ridging likely limiting coverage (generally isolated) and intensity. Temperatures will run above normal in the period and heat indices could approach advisory over the western Interior Wed/Thurs, however that will be dependent upon how much of the drier air aloft can mix down. Friday and Saturday will see a pattern change (somewhat rare for early-mid August) as troughing amplifies over the east coast and a surface low intensifies off the northeastern coast. This will result in a weakening of the western Atlantic high that has maintained the easterly flow regime over our area the past few weeks. Consequently the flow will become less synoptically driven and more sea-breeze driven. PoPs on Friday are still forecast to run a bit below normal as PWATs remain depressed, but by Saturday (and potentially Sunday) elevated precipitation chances may return to the area as moisture returns as the flow acquires more of a southerly component in response to a stalled front over the SE. && .AVIATION... (18Z TAFS) Issued at 139 PM EDT Sun Aug 7 2022 Focus for showers and storms is shifting west across the peninsula. Bouts of sub-VFR are possible with short-fused AMDs possible for IFR/LIFR. Breezy easterly flow will lighten slightly in the evening. Atlantic shower pattern will return late overnight into the early morning. && .MARINE... Issued at 214 PM EDT Sun Aug 7 2022 Winds outside of showers and thunderstorms are expected to be mainly east around 10-15 knots with higher gusts likely, especially well offshore of both coasts. Showers and thunderstorms will be most numerous in the Gulf waters during the late afternoon and evening, while over the Atlantic waters most of the activity will in the overnight and morning hours throughout the period. && .BEACHES... Issued at 214 PM EDT Sun Aug 7 2022 Strong onshore winds have led to a high risk of rip currents for Atlantic beaches that will likely continue into early next week. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 90 79 91 / 30 30 40 40 West Kendall 77 91 77 92 / 30 30 40 50 Opa-Locka 78 92 79 92 / 30 30 30 40 Homestead 78 89 79 89 / 30 20 40 50 Fort Lauderdale 80 90 80 90 / 30 30 30 40 N Ft Lauderdale 80 89 79 90 / 40 30 30 40 Pembroke Pines 78 91 79 92 / 30 30 30 40 West Palm Beach 78 90 79 91 / 40 30 20 40 Boca Raton 79 92 79 92 / 40 30 30 30 Naples 76 91 76 92 / 40 70 30 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Monday evening for FLZ168-172-173. AM...None. GM...None. && SHORT TERM...RAG LONG TERM....Carr AVIATION...RAG
Hazardous weather outlook, Aug 7, 3:22 AM EDT, 11 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 322 AM EDT Sun Aug 7 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 080730- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 322 AM EDT Sun Aug 7 2022 This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. ...HIGH RISK OF RIP CURRENTS ALONG ATLANTIC BEACHES... .DAY ONE...Today and tonight. Rip Currents: Elevated surf and moderate onshore winds will result in a high rip current risk along Atlantic Beaches today. Thunderstorms: Scattered thunderstorms are expected this afternoon and evening, with the greatest chances over interior and western sections of southern Florida. The strongest of these storms could produce locally heavy rain, strong wind gusts, and frequent lightning. Wind: A couple strong thunderstorms could produce wind gusts in excess of 40 mph over interior and western sections this afternoon and evening. Heat: Heat index values are expected to be around 100-105 degrees over inland Southwest Florida this afternoon. Waterspouts: Isolated waterspout activity will be possible over the local waters today. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorm chances will persist through the weekend and into early next week. Locally gusty winds, heavy rainfall, and frequent lightning will be possible with these storms. The coverage and intensity of storms will likely be greatest over the interior and Gulf coast. The rip current risk is expected to remain elevated at Atlantic beaches as easterly flow persists High heat indices are expected to continue through the weekend and upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 11:35 AM EDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Miami FL
1135 AM EDT Sun Aug 7 2022
FLZ067-071615-
Inland Palm Beach County FL-
1135 AM EDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of west central Palm
Beach County through 1215 PM EDT...
At 1134 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout over Belle
Glade, moving west at 20 mph.
HAZARD...Landspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Belle Glade, South Bay, Lake Harbor, Okeelanta and Belle Glade Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 2682 8085 2679 8082 2681 8080 2678 8054
2660 8054 2655 8087 2682 8087
TIME...MOT...LOC 1534Z 089DEG 15KT 2669 8063
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RAGSpecial weather statement, Aug 7, 3:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
320 PM EDT Sun Aug 7 2022
FLZ070-071945-
Inland Collier County FL-
320 PM EDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of northwestern Collier
County through 345 PM EDT...
At 320 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Ave Maria, moving west at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ave Maria, Immokalee, Golden Gate Estates, Orangetree, Big Corkscrew
Island, Corkscrew Swamp Sanctuary and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2646 8147 2635 8134 2620 8152 2636 8166
2639 8166
TIME...MOT...LOC 1920Z 069DEG 7KT 2635 8146
LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
MFLThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 11:35 AM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
| Aug 7, 2:35 PM EDT | Special Marine Warning | MFL | 40 min |
Nearby
Special Weather Statements in Florida, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.